Iowa, 2011Winter Storm and Winter Weather in Iowa, February 1 to 2, 2011
February 1 to 2, 2011 · NWS ARX · 4 events in 4 counties and zones
A strong low pressure system tracked across the Central Plains States and the Great Lakes region on February 1st and into the morning hours of the 2nd. This spread heavy snow across portions of northeast Iowa.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked across the Central Plains States and the Great Lakes region on February 1st and into the morning hours of the 2nd. This spread heavy snow across portions of northeast Iowa. In addition, sustained wind speeds of 15 to 25 miles per hour with gusts up to 35 miles per hour caused considerable blowing and drifting snow in open areas. Numerous roads became impassable with several accidents (16 in Clayton County) and vehicles stuck in the road or ditches (35 in Fayette County). Two stranded motorists had to be rescued in Fayette County and many schools were closed. Some of the higher reported snowfall amounts were 12 inches near St. Olaf (Clayton County), 8.5 inches at Guttenberg (Clayton County), 8 inches at Edgewood (Clayton County) and 7 inches at Oelwein (Fayette County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 1, 2:45 PM CST, 15 minutes earlier.
Area forecast discussion, Feb 1, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CST TUE FEB 1 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
MAJOR WINTER STORM TO GIVE GLANCING BLOW TO THE LOCAL FORECAST
AREA...SIGNIFICANT SNOWS ACROSS THE FAR SOUTH. WINDS COULD LEAD TO
BLOWING/DRIFTING SNOW CONCERNS.
THE WELL FORECAST MAJOR WINTER STORM CONTINUES ON TRACK...AND THE
01.12Z MODEL RUNS ARE IN BETTER AGREEMENT WITH THE NORTHERN FRINGE
OF THE SNOW SHIELD...WHICH HAS BEEN A CONCERN FOR THE LOCAL FORECAST
AREA. AS RECENTLY AS YESTERDAY...THE HIGH REZ MODELS SUGGESTED
KEEPING THE SNOW SOUTH...WHILE THE ECMWF WOULD PUT UPWARDS OF A FOOT
OVER PARTS OF CLAYTON AND GRANT COUNTIES. WITH BETTER AGREEMENT
TODAY...CONFIDENCE IS HIGHER IN AMOUNTS AND WHERE IT WILL FALL.
LATEST STORM TRACK VIA THE NAM/GFS/EC/SREF ALL FAVOR BRINGING THE
SFC LOW OVER FAR SOUTHERN IND BY 06Z WED...QUICKLY NORTHEAST OVER
NORTHERN OHIO BY 12Z WED. GOOD CONSENSUS...AS A RESULT...WITH THE
NORTHERN EXTENT OF THE ACCUMULATING SNOW REACHING //ROUGHLY// AN
AUSTIN MN TO BLACK RIVER FALLS WI LINE. THE STRONGEST AND DEEPEST
DYNAMICS SWEEP ACROSS MO/IA/ILL/SOUTHEAST WI VIA QG
CONVERGENCE...LOW LEVEL THERMODYNAMICS...AND A COUPLED UPPER LEVEL
JET. STRONG SLOPING FRONTOGENETIC LIFT CLIMBS NORTHWARD INTO
NORTHEAST IA/SOUTHWEST WI. VERY STRONG STORM. DENDRITIC ZONE GROWTH
REGION REMAINS VERY DEEP //UPWARDS OF 14 KFT // OVER NORTHEAST
IA/SOUTHWEST WI WHILE COBB OUTPUT SUGGESTS SNOW RATIOS OVER THESE
AREAS OF 18/20 TO 1. THIS SEEMS VERY REASONABLE...AS DO 1 TO 2 INCH
PER HOUR RATES AT TIMES. THERE SHOULD BE A FAIRLY SHARP AND QUICK
CUTOFF FROM THE HEAVIER SNOWS AS YOU MOVE NORTH ACROSS THE FORECAST
AREA. ACCUMULATIONS APPROACHING A FOOT STILL LOOK ON TRACK FOR
EXTREME SOUTHERN GRANT COUNTY...FALLING OFF TO CLOSER TO 3 INCHES
FROM A CHARLES CITY IA TO VIROQUA WI LINE. THE BULK OF THE
ACCUMULATIONS WILL FALL TONIGHT.
WINDS WILL ALSO CREATE HAZARDS FOR THE REGION. BLIZZARD CONDITIONS
ARE VERY PROBABLE FOR PARTS OF IA/IL/SOUTHEAST WI...AND CAN/T RULE
OUT NEAR BLIZZARD CONDITIONS WITH PERIODS OF WHITE-OUT CONDITIONS
ACROSS FAR SOUTHERN PARTS OF THE LOCAL FORECAST AREA. BETTER CHANCES
WHERE THE SNOW WILL BE HEAVIER...NORTHEAST IA/SOUTHWEST WI. WINDS
WILL BE STRONG AND GUSTY TONIGHT ALL ACROSS THE FORECAST AREA...AND
BLOWING/DRIFTING SNOW WILL BE AN ISSUE ACROSS THE OPEN AND
UNSHELTERED AREAS ALONG RIDGE-TOP LOCATIONS.
THIS STORM WILL HAVE SIGNIFICANT TRAVEL IMPACTS...ESPECIALLY ACROSS
THE SOUTH. ROAD CLOSURES ARE LIKELY FOR PORTIONS OF NORTHEAST
IA/SOUTHWEST WI...AND TRAVEL COULD BECOME IMPOSSIBLE LATE TONIGHT.
WILL CONTINUE THE CURRENT ADVISORIES AND WARNINGS.
.LONG TERM...SATURDAY THROUGH TUESDAY
NORTHWEST FLOW WILL BRING VARIOUS SHORTWAVE TROUGHS ACROSS THE
REGION FOR THE WEEKEND INTO EARLY NEXT WEEK. AS ALWAYS...FLOW OF
THIS TYPE LENDS ITSELF TO DISCREPANCIES ON TIMING/POSITIONING OF
THE SHORTWAVES IN THE MODELS. THE GFS AND ECMWF DO FAVOR BRINGING A
SYSTEM ACROSS THE REGION FRI NIGHT/SAT...WITH SOME LIGHT SNOW
CHANCES. MESSIER AFTER THAT...WITHOUT MUCH AGREEMENT...ALTHOUGH
THE CURRENT TRENDS DON/T PAINT ANY SIGNIFICANT SNOWS FOR THE
FORECAST AREA. WILL STAY THE COURSE AND LEAN ON THE CONSENSUS MODEL
SOLUTION FOR THE DETAILS.
&&
.AVIATION...TONIGHT AND WEDNESDAY
THE COMPUTER MODELS CONTINUE TO SHOW THAT A SIGNIFICANT WINTER STORM
WILL MOVE NORTHEAST FROM THE BOOT HEEL OF MISSOURI EARLY THIS
EVENING TO CLEVELAND OHIO BY SUNRISE WEDNESDAY. WITH THIS
TRACK...THE BULK OF THE SNOWFALL WILL REMAIN TO THE SOUTH OF THE TAF
SITES. HOWEVER THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS
SYSTEM WILL RESULT IN NORTH WINDS GUSTING TO 20 TO 30 KNOTS AT THE
TAF SITES TONIGHT. WITH THE FRESH FALLEN SNOW SOME BLOWING SNOW IS
POSSIBLE...ESPECIALLY AT KRST WHERE SOME 3-5SM VISIBILITIES WILL BE
POSSIBLE.
MVFR CEILINGS WILL MOVE INTO THE TAF SITES BETWEEN 02.00Z AND
02.03Z...AND THEN RAPIDLY IMPROVE BETWEEN 02.15Z AND 02.18Z AS DRIER
AIR MOVES INTO THE REGION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR WIZ041-
WIZ042-WIZ043-WIZ044-WIZ053.
WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR WIZ054-WIZ055-
WIZ061.
MN...WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR MNZ079-
MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR IAZ008-
IAZ009-IAZ010-IAZ018-IAZ019.
WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR IAZ011-IAZ029-
IAZ030.
&&
SHORT/LONG TERM... RIECK
AVIATION.......... BOYNEHazardous weather outlook, Feb 1, 11:35 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 AM CST TUE FEB 1 2011
IAZ011-029-030-WIZ054-055-061-021200-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
1135 AM CST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT THROUGH NOON WEDNESDAY.
SNOW WILL SPREAD INTO THE AREA THIS AFTERNOON AND IS EXPECTED TO
BECOME HEAVY AT TIMES. SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR ARE
POSSIBLE CAUSING NEARLY IMPOSSIBLE TRAVEL. IN ADDITION NORTH TO
NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 WILL PRODUCE
BLOWING AND DRIFTING SNOW AND NEAR WHITEOUT CONDITIONS IN THE OPEN
COUNTRY AND HIGHER TERRAIN AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY SNOW WILL TAPER OFF AND END WEDNESDAY MORNING. WITH NORTHWEST
WINDS OF 15 TO 25 MPH AND LOCALLY HIGHER GUSTS...CONSIDERABLE
BLOWING AND DRIFTING OF THE SNOW WILL CONTINUE...WITH NEAR WHITEOUT
CONDITIONS STILL POSSIBLE IN THE OPEN AND HIGHER TERRAIN AREAS.
TOTAL SNOWFALL AMOUNTS FROM THIS STORM WILL BE 4 TO 12 INCHES...WITH
THE HIGHEST AMOUNTS NEAR THE ILLINOIS BORDER WHERE OVER A FOOT OF
NEW SNOW IS POSSIBLE.
IN ADDITION...WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 TO 25
BELOW ZERO WEDNESDAY NIGHT AND THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SNOW REPORTS AND ROAD IMPACT INFORMATION OVER THE NEXT FEW DAYS
WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
COMMUNITIES IN FAR EASTERN IOWA AND SOUTHWEST WISCONSIN SHOULD
PREPARE FOR POSSIBLE ROAD CLOSURES. SNOWFALL RATES OR DRIFTING SNOW
COULD MAKE IT DIFFICULT FOR SNOW PLOWS TO KEEP UP TONIGHT AND EARLY
WEDNESDAY.
NO WEBINAR IS SCHEDULED. A WEBINAR WAS HELD AT 11 AM TUESDAY.
IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ041>044-053-021200-
ADAMS-CHICKASAW-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-VERNON-WABASHA-WINNESHIEK-
WINONA-
1135 AM CST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH NOON WEDNESDAY.
SNOW IS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT AS A LARGE STORM
SYSTEM TRACKS ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY. HOWEVER...
THE BULK OF THE SNOW WITH THIS SYSTEM WILL REMAIN SOUTH OF
THE AREA.
NEW SNOW AMOUNTS TONIGHT WILL RANGE FROM A TRACE NEAR AND NORTH OF
INTERSTATE 90...UP TO 3 OR 4 INCHES CLOSER TO THE NEW HAMPTON AND
DECORAH IOWA TO VIROQUA WISCONSIN AREAS. NORTH TO NORTHEAST WINDS OF
15 TO 25 MPH WITH GUSTS TO 30 ARE EXPECTED TO PRODUCE BLOWING AND
DRIFTING OF THIS NEW SNOW AND THE SNOW FROM MONDAY AND MONDAY NIGHT.
WIND CHILLS WEST OF THE MISSISSIPPI RIVER WILL DROP TO 20 BELOW TO
30 BELOW ZERO LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
BLOWING AND DRIFTING OF THE SNOW AND WIND CHILLS OF 10 BELOW TO
30 BELOW ZERO WILL CONTINUE WEDNESDAY MORNING. THE BLOWING AND
DRIFTING OF THE SNOW WILL CREATE TRAVEL PROBLEMS THROUGHOUT THE
MORNING...BUT CONDITIONS WILL IMPROVE FOR THE AFTERNOON.
IN ADDITION...WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 TO 30
BELOW ZERO WEDNESDAY NIGHT AN THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SNOW REPORTS OVER THE NEXT FEW DAYS WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WIZ017-029-032>034-021200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
1135 AM CST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS WESTERN AND NORTH
CENTRAL WISCONSIN
.DAY ONE...THIS AFTERNOON AND TONIGHT
PATCHY DRIFTING SNOW IS LIKELY IN OPEN COUNTRY AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD AIRMASS WILL BE IN PLACE IN THE WAKE OF THE STORM THAT MOVES
THROUGH THE SOUTHERN GREAT LAKES REGION. THIS WILL RESULT IN WIND
CHILL READINGS OF 15 TO 25 BELOW ZERO WEDNESDAY NIGHT INTO
THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
NO ACTION IS NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
SHEA
In the hours before
Local storm report, Feb 1, 9:00 AM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 AM CST TUE FEB 1 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM SNOW ALMA 44.33N 91.92W
02/01/2011 E3.7 INCH BUFFALO WI PUBLIC
0808 AM SNOW HOLMEN 2S 43.95N 91.26W
02/01/2011 E2.6 INCH LA CROSSE WI PUBLIC
0808 AM SNOW LA CROSSE NWS 43.28N 91.19W
02/01/2011 E4.2 INCH LA CROSSE WI PUBLIC
0809 AM SNOW AUSTIN 43.67N 92.98W
02/01/2011 E2.2 INCH MOWER MN PUBLIC
0810 AM SNOW BYRON 44.03N 92.65W
02/01/2011 E2.5 INCH OLMSTED MN PUBLIC
0810 AM SNOW CUBA CITY 42.60N 90.43W
02/01/2011 E1.5 INCH GRANT WI PUBLIC
0811 AM SNOW CHARLES CITY 43.06N 92.69W
02/01/2011 E4.1 INCH FLOYD IA PUBLIC
0811 AM SNOW CRESCO 1NE 43.38N 92.11W
02/01/2011 E4.0 INCH HOWARD IA PUBLIC
0812 AM SNOW DODGE CENTER 44.03N 92.86W
02/01/2011 E3.5 INCH DODGE MN PUBLIC
0813 AM SNOW ELGIN 2SSW 44.11N 92.26W
02/01/2011 E2.7 INCH WABASHA MN PUBLIC
0814 AM SNOW ELMA 43.25N 92.44W
02/01/2011 E3.6 INCH HOWARD IA PUBLIC
0815 AM SNOW ETTRICK 44.17N 91.27W
02/01/2011 E2.8 INCH TREMPEALEAU WI PUBLIC
0815 AM SNOW FAYETTE 42.84N 91.80W
02/01/2011 E8.2 INCH FAYETTE IA PUBLIC
0816 AM SNOW GENOA 43.57N 91.23W
02/01/2011 E4.0 INCH VERNON WI PUBLIC
0817 AM SNOW GALESVILLE 2ENE 44.09N 91.31W
02/01/2011 E2.4 INCH TREMPEALEAU WI PUBLIC
0818 AM SNOW GUTTENBERG 42.79N 91.10W
02/01/2011 E3.0 INCH CLAYTON IA PUBLIC
0818 AM SNOW LA CROSSE 4N 43.86N 91.23W
02/01/2011 E2.9 INCH LA CROSSE WI PUBLIC
0819 AM SNOW LA CRESCENT 43.83N 91.30W
02/01/2011 E4.0 INCH HOUSTON MN PUBLIC
0820 AM SNOW LANESBORO 43.72N 91.97W
02/01/2011 E3.6 INCH FILLMORE MN PUBLIC
0823 AM SNOW LANSING 4SE 43.32N 91.16W
02/01/2011 E6.1 INCH ALLAMAKEE IA PUBLIC
0825 AM SNOW LYNXVILLE 43.25N 91.05W
02/01/2011 E5.0 INCH CRAWFORD WI PUBLIC
0826 AM SNOW NECEDAH 2NE 44.04N 90.05W
02/01/2011 E2.7 INCH JUNEAU WI PUBLIC
0827 AM SNOW NEILLSVILLE 44.56N 90.59W
02/01/2011 E2.5 INCH CLARK WI PUBLIC
0827 AM SNOW OSAGE 43.29N 92.81W
02/01/2011 E4.1 INCH MITCHELL IA PUBLIC
0827 AM SNOW OSSEO 44.58N 91.22W
02/01/2011 E2.0 INCH TREMPEALEAU WI PUBLIC
0828 AM SNOW RICHLAND CENTER 1NW 43.34N 90.39W
02/01/2011 E8.0 INCH RICHLAND WI PUBLIC
0829 AM SNOW ST ANSGAR 43.38N 92.92W
02/01/2011 E3.7 INCH MITCHELL IA PUBLIC
0830 AM SNOW STEUBEN 4NE 43.21N 90.82W
02/01/2011 E5.0 INCH CRAWFORD WI PUBLIC
0831 AM SNOW SOLDIERS GROVE 43.39N 90.77W
02/01/2011 E5.2 INCH CRAWFORD WI PUBLIC
0831 AM SNOW SPRING VALLEY 43.69N 92.39W
02/01/2011 E3.0 INCH FILLMORE MN PUBLIC
0831 AM SNOW SPRING VALLEY 3E 43.68N 92.31W
02/01/2011 E4.1 INCH FILLMORE MN PUBLIC
0832 AM SNOW TAYLOR 44.32N 91.12W
02/01/2011 E3.5 INCH JACKSON WI PUBLIC
0833 AM SNOW TREMPEALEAU 44.01N 91.44W
02/01/2011 E4.5 INCH TREMPEALEAU WI PUBLIC
0834 AM SNOW VOLGA 42.80N 91.54W
02/01/2011 E5.3 INCH CLAYTON IA PUBLIC
0834 AM SNOW WAUKON 43.27N 91.48W
02/01/2011 E7.0 INCH ALLAMAKEE IA PUBLIC
0834 AM SNOW WESTBY 3ENE 43.66N 90.82W
02/01/2011 E4.3 INCH VERNON WI PUBLIC
0835 AM SNOW WARRENS 5WSW 44.11N 90.59W
02/01/2011 E4.0 INCH MONROE WI PUBLIC
0835 AM SNOW WINONA 44.05N 91.66W
02/01/2011 E3.0 INCH WINONA MN PUBLIC
0838 AM SNOW CALMAR 43.18N 91.87W
02/01/2011 E5.2 INCH WINNESHIEK IA PUBLIC
0838 AM SNOW ELKADER 42.85N 91.41W
02/01/2011 E4.3 INCH CLAYTON IA PUBLIC
0838 AM SNOW PLATTEVILLE 42.74N 90.48W
02/01/2011 E3.2 INCH GRANT WI PUBLIC
0840 AM SNOW READSTOWN 43.45N 90.76W
02/01/2011 E6.0 INCH VERNON WI PUBLIC
0841 AM SNOW MEDFORD 45.14N 90.35W
02/01/2011 E0.9 INCH TAYLOR WI PUBLIC
0845 AM SNOW LA CROSSE AIRPORT 43.87N 91.26W
02/01/2011 E3.2 INCH LA CROSSE WI PUBLIC
0845 AM SNOW ROCHESTER AIRPORT 43.91N 92.50W
02/01/2011 E2.5 INCH OLMSTED MN PUBLIC
0850 AM SNOW ONTARIO 43.72N 90.59W
02/01/2011 E3.5 INCH VERNON WI PUBLIC
0852 AM SNOW PRESTON 43.68N 92.08W
02/01/2011 E4.5 INCH FILLMORE MN PUBLIC
0852 AM SNOW WHITEHALL 44.37N 91.32W
02/01/2011 E3.0 INCH TREMPEALEAU WI PUBLIC
0853 AM SNOW LA FARGE 43.58N 90.64W
02/01/2011 E5.8 INCH VERNON WI PUBLIC
0855 AM SNOW GRAND MEADOW 43.71N 92.57W
02/01/2011 E5.2 INCH MOWER MN PUBLIC
0857 AM SNOW STODDARD 2NE 43.69N 91.18W
02/01/2011 E3.7 INCH VERNON WI PUBLIC
0858 AM SNOW NEILLSVILLE 4NNE 44.61N 90.56W
02/01/2011 E2.8 INCH CLARK WI PUBLIC
0858 AM SNOW NEW LISBON 2N 43.90N 90.17W
02/01/2011 E4.0 INCH JUNEAU WI PUBLIC
0921 PM SNOW TOMAH 43.98N 90.49W
01/31/2011 E2.3 INCH MONROE WI PUBLIC
0933 PM SNOW BLAIR 2NW 44.31N 91.25W
01/31/2011 E1.8 INCH TREMPEALEAU WI PUBLIC
&&
OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING
EQUIPMENT AND EXPOSURE. NOT ALL DATA LISTED IS CONSIDERED OFFICIAL.Winter Storm, Clayton
- When
- February 1, 3:00 PM CST to February 2, 8:30 AM CST
- Where
- Clayton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.845, -91.341 (the zone’s center; the record gives no point)
Law enforcement reported several roads that were impassable with 16 accidents reported across the county. Snowfall amounts up to a foot were reported across the county.
Winter Storm, Fayette
- When
- February 1, 3:00 PM CST to February 2, 8:00 AM CST
- Where
- Fayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.863, -91.844 (the zone’s center; the record gives no point)
Law enforcement reported roads were drifted shut over the southern part of the county. Snowfall amounts across the southern part of the county averaged 6 to 8 inches.
Winter Weather, Chickasaw
- When
- February 1, 3:00 PM CST to February 2, 5:00 AM CST
- Where
- Chickasaw forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -92.318 (the zone’s center; the record gives no point)
Law enforcement reported numerous vehicles stuck in snow drifts and ditches across the county.
Winter Storm, Allamakee
- When
- February 1, 4:00 PM CST to February 2, 8:00 AM CST
- Where
- Allamakee forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.284, -91.378 (the zone’s center; the record gives no point)
Law enforcement reported roads nearly impassable from blowing and drifting snow. Snowfall amounts ranged from around 2 inches across the north up to 6 inches for the southern part of the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276030, 276031, 277353, 276028.